MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number G52545
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer: postal code: (b)(6); phone: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during endovascular therapy (evt) of a severely calcified lesion within the left superficial femoral artery, the tip of a cxi support catheter frayed.Access was gained through the right femoral artery for a contralateral approach, using another manufacturer's wire guide.Resistance was encountered when advancing the complaint device; however, the user continued to attempt advancement through the severely calcified anatomy.When the device was removed, the tip was reportedly frayed and sharp.Another manufacturer's device was used to complete the procedure.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Event summary: as reported, during endovascular therapy (evt) of a severely calcified lesion within the left superficial femoral artery, the tip of a cxi support catheter frayed.Access was gained through the right femoral artery for a contralateral approach, using another manufacturer's wire guide.Resistance was encountered when advancing the complaint device; however, the user continued to attempt advancement through the severely calcified anatomy.When the device was removed, the tip was reportedly frayed and sharp.Another manufacturer's device was used to complete the procedure.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation - evaluation a document-based investigation was performed including a review of complaint history, device history record (dhr), drawings, quality control data, and the instructions for use (ifu).The complaint device was not returned; therefore, no physical examinations could be performed.Cook reviewed the dhr.The dhr for the complaint final complaint device lot records no nonconformance.The subassembly lot records 1 relevant nonconformance for 2 devices with an inadequate tip/taper for being missing or incomplete.However, all nonconforming products were scrapped, and the lot is inspected 100%.A database search for related complaints reported about the complaint lot reveals no additional complaints at this time.Therefore, cook concluded that no nonconforming product exists in house or in the field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: how supplied: upon removal from package, inspect the product to ensure no damage has occurred.¿ cook concluded that patient anatomy was the cause of this incident.The customer stated that the calcification was strong and likely was the cause of the tip deforming and becoming sharp.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information since the last report was submitted.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.B1, h1: upon review of the file, it has been determined that this event is not reportable.Per a search of risk documentation and previous complaint data, there is no evidence to suggest that this device failure would be likely to cause or contribute to a death or a serious injury if the failure were to recur.Furthermore, there is no evidence that the device caused or contributed to a serious injury, as no life-threatening or permanently impairing injury was alleged, nor was intervention taken as a result of the device failure which would be required to prevent permanent impairment or damage to the patient.As such, the event is not reportable under fda 21 cfr part 803 as it does not meet the criteria for a death, serious injury, or reportable product malfunction.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information has been received.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12909036
Report Number1820334-2021-02598
Device Sequence Number11983012
Product Code KRA
UDI-Device Identifier00827002525450
UDI-Public(01)00827002525450(17)230804(10)13345738
Combination Product (Y/N)N
PMA/510(K) Number
K160884
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/04/2023
Device Model NumberG52545
Device Catalogue NumberCXI-4.0-35-150-P-NS-DAV
Device Lot Number13345738
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/16/2021
Supplement Date Received by Manufacturer01/06/2022
03/08/2022
Initial Report FDA Received Date12/01/2021
Supplement Report FDA Received Date01/31/2022
03/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/04/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO RADIFOCUS GUIDE WIRE.
Patient SexUnknown